MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32542
Health Effect - Clinical Code Death (1802)
Date of Event 05/27/2017
Type of Reportable Event Death
Event or Problem Description
The patient had a fenestrated endograft placed on (b)(6) 2017.The patient presented at the hospital on (b)(6) 2017 with ruptured pseudoaneurysm off of the left renal artery (8 days post op).The physician called the clinical specialist to request information regarding the initial case, which the clinical specialist stated was a standard case (completed successfully).The physician informed the clinical specialist that the left renal artery was embolized in an attempt to stop the bleeding form the ruptured pseudoaneurysm.The physician requested additional information regarding any possible intervention if it would be needed.The physician stated during this call that the patient seemed more stable than when they presented with the ruptured pseudoaneurysm.The clinical specialist checked on the patient with the facility on (b)(6) 2017 and was informed the patient had expired.
 
Additional Manufacturer Narrative
The complaint device was not returned for evaluation.Additional information and medical imaging was requested and to date, no response has been received.The work order record was reviewed and appeared complete and correct.There were no non-conformances raised or temporary deviations effective at the time of manufacture.Photographs taken of the graft during manufacturing were reviewed and the graft appeared to have been manufactured as per the fenestration layout.The instructions for use supplied with the complaint device states: "the long-term performance of fenestrated endovascular grafts, including the stents placed in fenestrations/scallops, has not yet been established.All patients should be advised that endovascular treatment requires life-long, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms, changes in the structure or position of the endovascular graft, or stenosis/occlusion of vessels accommodated by fenestrations) should receive enhanced follow-up." "after endovascular graft placement, patients should be regularly monitored for perigraft flow, aneurysm growth, patency of vessels accommodated by a fenestration/scallop, or changes in the structure or position of the endovascular graft.At a minimum, annual imaging is recommended, including: 1) abdominal radiographs to examine device integrity (separation between components, stent fracture or barb separation) and 2) contrast and non-contrast ct to examine aneurysm changes, perigraft flow, patency, tortuosity and progressive disease.If renal complications or other factors preclude the use of image contrast media, abdominal radiographs and duplex ultrasound may provide similar information." "potential adverse events that may occur and/or require intervention include, but are not limited to: aortic damage, including perforation, dissection, bleeding, rupture and death; arterial or venous thrombosis and/or pseudoaneurysm; death; vascular access site complications, including infection, pain, hematoma, pseudoaneurysm, arteriovenous fistula, dissection." based on the information present a definitive root cause of the complaint could not be determined.
 
Event or Problem Description

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key6652651
Report Number9680654-2017-00014
Device Sequence Number1150160
Product Code MIH
UDI-Device Identifier10827002325422
UDI-Public(01)10827002325422(17)200419(10)AC993745
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG32542
Device Catalogue NumberZFEN-P-2-28-124-R
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/02/2017
Supplement Date Received by Manufacturer06/02/2017
Initial Report FDA Received Date06/19/2017
Supplement Report FDA Received Date08/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;